# SDR 97ZZZX2045

- Difficulty date: March 26, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4820H
- Make and model: Piper PA-17
- Aircraft serial: 17118
- Engine: Cont A658
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 530196A1
- Condition: Fractured
- Location: Nr 2 Throw
- Part time: 109 hours
- Stage of operation: NR
- Nature of condition: Y
- Precautionary procedure: K

## Discrepancy

CRANKSHAFT FRACTURED IN AFT CHEEK OF NR 2 THROW CAUSING ENGINE TO STOP.  THE CRANKSHAFT WAS IN THE 0.010 INCH UNDER CONDITION.  THE ORIGIN OF THE FRACTURE MAY HAVE BEEN THE AFT RADIUS OF THE NR 2 CRANK PIN.  THE CRANKSHAFT WAS MAGNAFLUXED AT OVERHAUL.  SUBMITTER RECOMMENDS MAKING ULTRASONIC INSPECTION AN OVERHAUL REQUIREMENT ON AGING ENGINES.
